Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The Behnke-Stein theorem for open Riemann surfaces


Author: R. R. Simha
Journal: Proc. Amer. Math. Soc. 105 (1989), 876-880
MSC: Primary 30E10; Secondary 30F10
MathSciNet review: 953748
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using the Riemann-Roch theorem and the set-topological part of Bishop's special polyhedron lemma, we show that the usual Runge approximation theorem for compact subsets of the Riemann sphere is valid word-for-word on any compact Riemann surface $ X$, with meromorphic functions on $ X$ playing the role of rational functions; this result is essentially equivalent to the Behnke-Stein approximation theorem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30E10, 30F10

Retrieve articles in all journals with MSC: 30E10, 30F10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1989-0953748-X
PII: S 0002-9939(1989)0953748-X
Keywords: Riemann surfaces, Behnke-Stein approximation
Article copyright: © Copyright 1989 American Mathematical Society